Disfosfonaatit, difosfonaatit, bisfosfonaatit or bifosfonaatit? Term confusion in PRAC recommendations.

From the PRAC recommendations EMA/PRAC/618077/2015 (published on 25th Sept 2015):

Korvakäytävän osteonekroosi
Korvakäytävän osteonekroosia on ilmoitettu difosfonaattien käytön ja lähinnä pitkäaikaisen hoidon yhteydessä. Korvakäytävän osteonekroosin mahdollisia riskitekijöitä ovat steroidien käyttö ja kemoterapia ja/tai paikalliset riskitekijät, kuten infektio tai trauma. Korvakäytävän osteonekroosin mahdollisuus on huomioitava, jos disfosfonaatteja saavalla potilaalla ilmenee korvaoireita, krooniset korvatulehdukset mukaan lukien.

This Finnish version relating to “Osteonecrosis of the external auditory canal” uses two versions for the same term (in EN: bisphosphonates; marked in bold above by me).  The mess is even greater when I have to insert the new mandatory wording into a document where “biphosphonates” have been translated earlier as “bisfosfonaatit” or “bifosfonaatit“. It is even possible that, in the worst case, the same substance is written in 4 different forms in the same document!

The only thing I can do is to copy the recommendation texts and insert comments in the document.

The different Finnish terms can be examined here on the FinMeSH page.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s